Family and Caregiver Schizophrenia Discussion Forum

Lewy Body in addition to Schizophrenia?


#1

Short version - 18 years ago, hubby was diagnosed as schizophrenic. On and off meds, does well most of time. Age 60 now. 6 months ago, began forgetting things, changed personality in ways. Then begin claiming I have been replaced by an imposter and our grown kids too. 5 weeks ago, he was involuntary committed and I told them about the severe Capgras things. After a month, they began forced meds of Zyprexa and BENADRYL. I’ve read that those 2 meds are notorious for making Lewy Body Dementia Delusions and hallucinations worse. Sure enough, he got much worse just a couple of days after being medicated. Any thoughts on this? He refuses to see us or talk to us on the phone. This is so sad.


#2

My husband is currently taking Zyprexa 20 mgs and Depakote 1000 mgs a day. He is doing better than he has since the onset of his illness. My husband has been on all sorts of different meds throughout the last five years and this combination seems to work the best for him. Everyone is different and different meds work for different people. Stay on his doctor and make sure they try different meds until they find one or a combination that works best for him. And also, please remember that your husbands actions towards you won’t always be like this…he will come around when they give him meds that work better for him. We have all been through situations where our loved one doesn’t want to talk to us because they are angry that they are in a hospital. While it is heart breaking to hear the things they say to us, just remember, it is the illness talking, not him.


#3

Oh my gosh, you are in a difficult situation. What do the doctors say about dementia as a possibility?


#4

@Ginger, ironically, I spoke to his social worker today and she informed me that he’s doing better - on Zyprexa and Depacote! Hoping he will agree to let me visit soon.


#5

Glad to hear this…if the meds keep doing what they are suppose to do, you will be hearing from him soon! It takes time to come out of psychosis. Good Luck and keep us posted! :blush: